Jump to content

Hello! Welcome to the Largest Bariatric Surgery Community Online!

Welcome to BariatricPal.com, the largest weight loss surgery social network in the world! Our goal is to provide a unique platform for patients and potential patients alike that enables you to make informed choices involving your surgery decisions as well as providing you the support you need to meet your goals. Sign up now to access exclusive member features!

Join our community. It's free!

Nausea

2369
Views
Started by zappnickel, Sep 28, 2010 1:11 PM
19 replies to this topic
Share this topic with all your friends:

19 replies to this topic

    zappnickel

    Registered User

  • Posts: 3
  • Joined: Sep 2010
  • Location: FLORIDA
  • Surgery: Gastric Sleeve
Posted September 28, 2010 - 1:11 PM

#1
I just had my surgery on 9/7/10. I been having difficulty eating the purees and drinking my protein shake, to the point of completely stopping from drinking the shakes and attempting to make a meal. I've been drinking liquids enough. Recently (as in a couple of days ago), I began to get nauseous whenever I take my chewable vitamin and eating SOMETHING. Now I get nauseous all day long without eating anything and I have a heartburn like sensation at the top of my throat. My post-op appointment is in 2 weeks and I thought I'd ask here before calling my surgeon for some advice. Is it because I'm not eating that I'm getting nauseous?


    tdov1

    Registered User

  • Posts: 108
  • Joined: Apr 2010
  • Location: FL
  • Surgery: LAP-BAND
Posted September 28, 2010 - 1:42 PM

#2
Try Over the counter Prilosec or call your surgeon and ask if they can prescribe a PPI, something like Nexium.
Many WLS patients need some type of acid reducer after surgery.
I take a prilosec in the morning and a Pepcid mid afternoon if I need it.


    BlackBerryJuice

    Registered User

  • Posts: 1,576
  • Joined: Jun 2010
  • Location: CA
  • Surgery: LAP-BAND
  • Surgery Date: Aug 2010
  • Starting Weight: 208 lbs
  • Weight Lost: 67 lbs
  • Current Weight: 141 lbs
  • Goal Weight: 145 lbs
  • BMI: 23.5
Posted September 28, 2010 - 2:32 PM

#3
I had a few episodes of major nausea (as well as that annoying mild all-day nausea your post also suggests) right around the 2-3 week mark as well. I had one episode that was really bad and unrelated to food, so I went to the ER. A ****-show followed, and once they decided I didn't have a leak (my biggest concern at the time), they sent me home instructing me to double my Nexium. When I called Dr. Aceves 2 days later, he suggested the same, but also asked me to do an upper GI (barium) to rule out a diverticulum, which is a possible complication. I doubled my Nexium for a few days, but I didn't seem to notice any difference on 2 occasions when I forgot to take my 2nd one, so after a week, I went back to 1 pill/day. I haven't had nausea issues since. I never had that heartburn sensation you're describing. I postponed my upper GI to the 3-month mark as my symptoms subsided.


    teh ericka

    Registered User

  • Posts: 78
  • Joined: Aug 2010
  • Location: CA
  • Surgery: LAP-BAND
Posted September 29, 2010 - 12:40 PM

#4
so far this is the worst part of the recovery for me. I seem to be nauseous no matter what I do-- if I eat, if I don't eat, when I drink water, when I drink protein, whatever. I woke up at 3:30am last night because I all of a sudden needed to vomit. A major bout of diarrhea followed. I'm not sure what I'm doing wrong at this point, but I feel like I have the worst stomach flu ever.


    LilmissDiva Irene

    BariatricPal Super Host



  • Posts: 7,867
  • Joined: Sep 2007
  • Gender: Female
  • Location: CA
  • Surgery: Gastric Bypass
  • Surgeon: Afshin Eslami
  • Surgery Date: Sep 2010
  • Weight Lost: 120 lbs
  • BMI: 32.9
  • My Blogs
Posted September 29, 2010 - 12:58 PM

#5

so far this is the worst part of the recovery for me. I seem to be nauseous no matter what I do-- if I eat, if I don't eat, when I drink water, when I drink protein, whatever. I woke up at 3:30am last night because I all of a sudden needed to vomit. A major bout of diarrhea followed. I'm not sure what I'm doing wrong at this point, but I feel like I have the worst stomach flu ever.


I do feel a little like I have no appetite and I did feel a tiny bit of nausea after eating some potato soup a few days ago. Yours sounds a little extreme though, have you contacted your surgeon just for follow up? They might have some advice to help you with it.

I've been upping my water and it has helped a lot, but you mention you've already been trying that.

I hope you get to feeling better soon~!!



    1-4-Many

    Registered User

  • Posts: 282
  • Joined: Sep 2010
  • Location: OHIO
  • Surgery: LAP-BAND
Posted September 29, 2010 - 2:40 PM

#6
Are you still on the anti nausea meds?


    erikavonne

    Registered User

  • Posts: 27
  • Joined: May 2010
  • Location: TX
  • Surgery: Gastric Sleeve
Posted September 29, 2010 - 5:16 PM

#7
I was getting nauseated often too. I noticed it especially after taking my multivitamin. After researching on here and speaking to my surgeon it turns out the multivitamin was the cause! The surgeon said he has received a lot of complaints about the brand - Bariatric Advantage. I got some samples from him for Celebrate vitamins and it looks like I'll be switching to them.
Have you tried using different vitamins? You can get free samples online, too.


    LilmissDiva Irene

    BariatricPal Super Host



  • Posts: 7,867
  • Joined: Sep 2007
  • Gender: Female
  • Location: CA
  • Surgery: Gastric Bypass
  • Surgeon: Afshin Eslami
  • Surgery Date: Sep 2010
  • Weight Lost: 120 lbs
  • BMI: 32.9
  • My Blogs
Posted September 29, 2010 - 7:20 PM

#8

I was getting nauseated often too. I noticed it especially after taking my multivitamin. After researching on here and speaking to my surgeon it turns out the multivitamin was the cause! The surgeon said he has received a lot of complaints about the brand - Bariatric Advantage. I got some samples from him for Celebrate vitamins and it looks like I'll be switching to them.
Have you tried using different vitamins? You can get free samples online, too.


Most vitamins, minerals, and iron supplements can be hard on the stomach and really should not be taken on an empty stomach. It's best to take a few drinks of your protein shake then take your vitamins/supplements and then drink more.


    teh ericka

    Registered User

  • Posts: 78
  • Joined: Aug 2010
  • Location: CA
  • Surgery: LAP-BAND
Posted October 1, 2010 - 8:13 PM

#9


I do feel a little like I have no appetite and I did feel a tiny bit of nausea after eating some potato soup a few days ago. Yours sounds a little extreme though, have you contacted your surgeon just for follow up? They might have some advice to help you with it.

I've been upping my water and it has helped a lot, but you mention you've already been trying that.

I hope you get to feeling better soon~!!


Still experiencing this. Had another vomit/dizzy episode at around 5am and ended up dry-heaving since my stomach was totally empty. Called my doc today and he said to try to take a spoonful of malox an hour before bed, so we'll see if that works. I'm getting food down during the day but just not feeling well in general... just sick all the time. Wish me luck! I'm totally regretting my decision right now. It's really rough :)


    LilmissDiva Irene

    BariatricPal Super Host



  • Posts: 7,867
  • Joined: Sep 2007
  • Gender: Female
  • Location: CA
  • Surgery: Gastric Bypass
  • Surgeon: Afshin Eslami
  • Surgery Date: Sep 2010
  • Weight Lost: 120 lbs
  • BMI: 32.9
  • My Blogs
Posted October 1, 2010 - 8:34 PM

#10

Still experiencing this. Had another vomit/dizzy episode at around 5am and ended up dry-heaving since my stomach was totally empty. Called my doc today and he said to try to take a spoonful of malox an hour before bed, so we'll see if that works. I'm getting food down during the day but just not feeling well in general... just sick all the time. Wish me luck! I'm totally regretting my decision right now. It's really rough :(


I am sooo sorry to hear you still aren't feeling good. Something you said struck me though... I've noticed my stomach feels more "sick" at night. I was beginning to wonder if it were because maybe my PPI wasn't working as good as when I first took it in the AM. For you, of course by morning you would feel very ill.

Which PPI are you taking? I was taking Nexium which was given to me in the hospital. I recently ran out and as of today I started taking Prevacid 24 Hour. I also have a box of Omeprazole (Prilosec) I plan to try to see which one works best for me. Usually by this time of night my stomach is giving me ill feelings, but tonight I actually feel ok right now. I didn't even think about it until you mentioned this.

Do you think maybe you should try a new PPI? I've heard not having the right one, or not using one at all can give us sleevers a bad time for our tummies, especially in the very beginning.

Just a thought... feel better soon! :001_smile:



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Recent Status Updates

View All Updates

Topics with No Reply